MAUDE Adverse Event Report: BIOSENSE WEBSTER INC CARTO VIZIGO¿ 8.5F BI-DIRECTIONAL GUIDING SHEATH - LARGE; INTRODUCER, CATHETER

BIOSENSE WEBSTER INC CARTO VIZIGO¿ 8.5F BI-DIRECTIONAL GUIDING SHEATH - LARGE; INTRODUCER, CATHETER
Catalog Number D138503
Medical Device Problem Code Backflow (1064)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a ventricular tachycardia ablation procedure with a carto vizigo¿ 8.5f bi-directional guiding sheath - large and there was air contamination due to a faulty valve on the vizigo sheath side port.The hemostatic valve was loose.This occurred after inserting the vizigo sheath and during the insertion of the optrell into the patient¿s body.Even with negative pressure applied, air did not escape.No damages or dislodgments were noted on the brim cap or hub.No air entered the patient's body.The issue was resolved by replacing the vizigo sheath with another new one.The procedure was completed without patient's consequence.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 13-jun-2025, the bwi product analysis lab received the device for evaluation.The product investigation was subsequently completed.It was reported that a patient underwent a ventricular tachycardia ablation procedure with a carto vizigo¿ 8.5f bi-directional guiding sheath - large and there was air contamination due to a faulty valve on the vizigo sheath side port.The hemostatic valve was loose.This occurred after inserting the vizigo sheath and during the insertion of the optrell into the patient¿s body.Even with negative pressure applied, air did not escape.No damages or dislodgments were noted on the brim cap or hub.No air entered the patient's body.The issue was resolved by replacing the vizigo sheath with another new one.The procedure was completed without patient's consequence.Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.Visual inspection, and functional tests were performed following j&j procedures.Visual analysis revealed that the device was in normal conditions: the hemostatic valve was placed in its original place.A back pressure test was performed, and no issues were observed.No leakage, dislodgement or other failure with the hemostatic valve were observed during the test.A device history record evaluation was performed for the finished device number 00002786, and no internal actions related to the reported condition were identified.The air backflow issue reported by the customer could not be confirmed as the device was returned without detectable damage.No device defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.The instructions for use (ifu) contain the following information: before inserting the sheath into the patient, flush the sheath and dilator with heparinized normal saline to remove air bubbles and any potential particulates.After the sheath is in the left atrium of the patient, maintain a constant flow of heparinized normal saline to the sheath to minimize the risk of air emboli.Use best practices for inserting or retracting any device at the hemostatic valve.Monitor any potential air entrapped and completely aspirate any observed air out of the side port.Once the sheath is inserted into the vasculature and the dilator is removed, aspirate until steady blood return is achieved prior to flushing or infusion.All fluid infusion should be through the side port.In order to minimize the risk of air embolism provide a continuous infusion of heparinized saline solution once the sheath is inserted into the patient.Slowly remove or insert the dilator or other devices.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
CARTO VIZIGO¿ 8.5F BI-DIRECTIONAL GUIDING SHEATH - LARGE
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
FREUDENBERG MEDICAL LLC
2301 centennial blvd
jeffersonville IN 47130
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22137495
Report Number2029046-2025-01805
Device Sequence Number8149906
Product Code DYB
UDI-Device Identifier10846835016260
UDI-Public(01)10846835016260(17)261107(10)00002786
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170997
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD138503
Device Lot Number00002786
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2025
Supplement Date Received by Manufacturer06/13/2025
Initial Report FDA Received Date06/03/2025
Supplement Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BAYLIS LONG LARGE CURVE NEEDLE.; OPTRELL CATHETER.
Patient SexUnknown